Hail, Dickinson
- When
- May 24, 3:45 PM CST
- Where
- Dickinson County, 11 mi E of Manchester
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.100, -97.117
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 24, 12:38 PM CST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
138 PM CDT FRI MAY 24 2002
HEAVY PRECIPITATION IN SOUTHERN ZONES MAIN CONCERN...
THUNDERSTORMS EXPECTED TO REFIRE THIS AFTERNOON WITH ONE CELL
ALREADY NOTED ALONG THE OKLAHOMA BORDER SOUTH OF WICHITA AS OF THIS
WRITING. WILL CONTINUE FLASH FLOOD WATCH THROUGH 6 AM SATURDAY IN
THE PREVIOUSLY MENTIONED COUNTIES...WHICH IS THE SOUTHERN PART OF
THE CWA.
SEVERE WEATHER IS EXPECTED TO REMAIN SOUTH OF OUR CWA TONIGHT
ALTHOUGH SOUTHERN FRINGE COUNTIES NEAREST THE FRONTAL ZONE MAY HAVE
A CLOSE CALL.
ALL ACTIVITY SHOULD BE OUT OF THE CWA BY LATE TONIGHT EXCEPT FOR THE
FAR EAST AND SOUTHERN COUNTIES WHERE HAVE CONTINUED WITH A CHANCE
POP FOR EARLY SATURDAY MORNING.
DRY WEATHER THEREAFTER UNTIL ANOTHER ROUND OF PRECIPITATION STARTS
MEMORIAL DAY AND CONTINUES THROUGH DAYTIME THURSDAY.
FOR TEMPERATURES HAVE FOLLOWED A BLEND OF THE LATEST GUIDANCE
CONSENSUS WITH GOING FORECAST.
.TOP...FLOOD WATCH FOR EAST CENTRAL KANSAS UNTIL 6 AM SATURDAY.
KSZ037-054>056-058-059
34KSZ008>012-020>024-026-034>040-054>056-058-059-242230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1210 PM CDT FRI MAY 24 2002 ...A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF EAST CENTRAL KANSAS THROUGH 6 AM SATURDAY... STORM SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED ACROSS NORTH CENTRAL...NORTHEAST OR EAST CENTRAL KANSAS THIS AFTERNOON AND EVENING. ALTHOUGH THUNDERSTORMS ARE STILL LIKELY...ESPECIALLY ACROSS EAST CENTRAL KANSAS...THE THREAT FOR SEVERE THUNDERSTORMS HAS DIMINISHED SOMEWHAT. THE FRONTAL BOUNDARY OVER EAST CENTRAL KANSAS HAS BEEN SAGGING FARTHER TO THE SOUTH INTO SOUTHERN KANSAS. CONSEQUENTLY... THE STRONGEST...AND POSSIBLY SEVERE THUNDERSTORMS...WILL LIKELY BE TO THE SOUTH OF EAST CENTRAL KANSAS. ALTHOUGH THE THREAT FOR SEVERE WEATHER HAS DIMINISHED...VERY HEAVY RAINS ARE STILL A DISTINCT POSSIBILITY FOR EAST CENTRAL KANSAS LATER THIS AFTERNOON AND OVERNIGHT. AS A RESULT...A FLOOD WATCH REMAINS IN EFFECT FOR EAST CENTRAL KANSAS...MAINLY ALONG AND TO THE SOUTH OF HIGHWAY 56. ALL THE RAIN WILL COME TO AN END BY SATURDAY MORNING. THE FRONT CAUSING THE RAIN AND THUNDERSTORMS...WILL PUSH WELL TO THE SOUTH OF THE AREA AS HIGH PRESSURE BUILDS INTO THE AREA ON SATURDAY. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA. PB
The Topeka radar (KTWX), 77 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291345, 5291346, 5291347, 5291348, 5291349.